Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 29, NWS Lake Charles, LA

May 25, 2012

NWS Lake Charles, LA issued this small craft advisory at May 25, 2012, 3:58 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 25, 2012, 3:58 AM CDT (08:58 UTC)
Expired
May 25, 2012, 10:00 AM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WHUS74 KLCH 250858
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 AM CDT FRI MAY 25 2012

GMZ450-452-455-470-472-475-251500-
/O.NEW.KLCH.SC.Y.0029.120525T0858Z-120525T1500Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
358 AM CDT FRI MAY 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING.

* WINDS AND SEAS: SOUTH WINDS 15 TO 20 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 25, 3:55 AM CDT, 3 minutes earlier.

Area forecast discussion, May 25, 3:55 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 AM CDT FRI MAY 25 2012

.DISCUSSION...
WINDS IN COASTAL WATERS STRONG ENOUGH FOR SMALL CRAFT
ADVISORY...BUT EXPECT CONDITIONS TO IMPROVE BY THIS AFTERNOON. A
RATHER QUIET WEATHER PATTERN IS SET UP FOR THE NEXT WEEK...WITH
WEAK ONSHORE FLOW. RAIN CHANCES LOOK VERY LOW...DID INCLUDE SMALL
POPS IN THE EXTENDED FORECAST TOWARDS THE END OF NEXT WEEK...WITH
A POSSIBLE COLD FRONT PASSAGE. TEMPERATURE-WISE...SHOULD BE
RUNNING AT LEAST 5 DEGREES ABOVE NORMAL FOR THE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  88  72  89  73  90 /   0   0  10  10  10
KBPT  87  73  88  73  89 /   0   0  10  10  10
KAEX  93  70  92  70  94 /   0   0  10  10  10
KLFT  88  71  90  71  92 /   0   0  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM 10 AM THIS MORNING TO 1 PM CDT
     THIS AFTERNOON FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
     FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA FROM 20 TO 60 NM.

&&
Hazardous weather outlook, May 24, 5:22 AM CDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 AM CDT THU MAY 24 2012

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-251100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
522 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
DRY AND WARM CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AS HIGH
PRESSURE ALOFT STRENGTHENS OVER THE AREA. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RAIN CHANCES RETURN TO THE FORECAST BY MONDAY AS THE HIGH ALOFT
BREAKS DOWN. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

25

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.